Generic Pramipexole


#1
For the last six months or so I have noticed that my drugs are not working so well - Pramipexole and Sinemet. I have tried changing my routine, meal times, etc. but no change.

It crossed my mind that my problems may have coincided with the dispensing of a generic pramipexole instead of Mirapexin. I have looked on websites and noticed that Mirapexin is very expensive - but is it really any better than the generics?

I am worried that providing cheap drugs may be affecting my symptoms - is this possible?

#2
Once a drug runs out of patent, the competition starts and the cheaper generics roll onto the market. They are not necessarily 100% identical in their make-up, could have different additives for instance, but the manufacturer has to abide by certain rules. If you have done well on a drug that runs out of patent and is subsequently replaced by a generic drug that does not agree with you, as far as I know, you have a right to be put back on the original drug.
As this happened some time ago, could it not be the progression of the disease itself that causes the drugs to be less effective?

#3
while agreeing entirely with Kate, I would add there is bit more likelihood of a significant difference if its slow release as the SR method may differ.

#4
gfcexile,
I was prescribed Gleepark Pramipexole in place of the Mirapexin that I had been taking.
While using this generic replacement my condition deteriorated and I explained my problem to the GP.
My GP agreed to prescribe Mirapexin again and after starting back on these, it took three weeks to get control of my symptoms.
Mirapexin is an expensive drug and the medics prefer to prescribe
a generic version. They will tell you they work just as well as the Mirapexin, but I have found that is not the case.
Example:
MIRAPEXIN 350 microgrammes (scored) 100 tab pack costs £127.34
700 microgrammes (scored) 100 tab pack costs £254.69
If you do the math based on these numbers you will understand why the medics prefer to give you a generic.

I do not know the price of the generic version, but can guess it
is a lot less.
We have a disease that is expensive to treat, when you consider that we may be taking these smartie pills for a long while.
Arsene

#5
Hi everyone,i have been diagnosed for 12 years and have been taking requip xl for most of that time,along with sinemet plus, sinemet cr,selegilin,and madopar.ihave tried about 4 other medications,including apomorphine,and had allergic reactions to all of them.I am to undergo dbs next year ,but in the meantime my consultant has suggested i change the requip to pramipexole as some people react better to this.Has anyone had a similar experience? Also my pharmacist told me that selegilin is being withdrawn ,has anyone else been given this information? :smile:smiler

#6
Hello Smiler . You mention allergic . Can you say in what way it has affected you please .

My husband has been taking Sinemt for 7 years with little improvement .

He has had reactions to drugs such as Digoxin and Codeine especially and is sensitive to others . I particular playing tricks with his mind in a big way .

I am starting to wonder if the Sinemet really suits him .

#7
I have had no problems with sinemet at all ,i can only tolerate 22mg of requip ,my biood pressure soars and ihave palpitations if i go above that.I tried amantadine which after only 3 days gave me vaginal bleeding.The next was stalevo,,with this i had a rash which spread from my face all over my body,my face was swollen to twice its size and i kept passing out. Apomorphine gave me such violent headaches i thought i was going to die.iIcannot remember the name of the other drug but i was falling asleep but still walking around and even cooking meals. All very scary, but this is just my experience everyone has different reactions to medication, what helps one maybe no use to others. it is best to talk to your doctors about any worries you may have.:smile: smiler

#8
hi

I am the one of the few people who cannot tolerate dopamine agonists at all.
.
I tried mirapexin for six months when I was first diagnosed, I went from being a fit and healthy person with a slight twitch to feeling dreadfully ill all the time.
It was like I had permanent flu.I could barely drag myself up off the sofa.I did manage to go to work each day feeling awful(and heavily dependent on domperidone).by the time I got home I felt so ill,all I could do was lie on the sofa, I couldn't eat either, so lost a lot of weight.

I then tried Requip XL which started off absolutely fine apart from the heartburn. I took omeprazole, which helped with the pain. Started off with 2 mg, went to 4 milligrams,then six. then I got eight which my neurologist told me was the maintenance dose. within a few days I had sparkly visions, headaches, sleep paralysis, auditory hallucinations etc etc etc. So I went back to 6 mg which I could tolerate. Unfortunately, it didn't control my symptoms at that dose.

I then tried neupro patches which made my skin itch, made me feel quite sick, and did absolutely nothing to manage my symptoms.

I was then referred to a Parkinson specialist who has put me back on to 6 mg Requip, which I could tolerate and has added Azilect. I have noticed a very subtle change in my tremor, however, I now have pains in my legs and my arms and my feet. But I have only been on them two weeks so I will persist.

Everybody reacts differently to medication and I really don't want to have to go on to levodopa too early. Good luck with your medication. I hope you find something that suits you.

Caroline

#9
Hi I would like to say That I was put on Generic pramipexole as they didn't stock Mirapexin at the chemist I went to, within a few days I noticed that I was feeling worse and that my codition was deteriorating. I got an appointment as soon as I could and the Parkinson's Nurse confirmed that the pramipexole was to blame. Why do we get used like guinea pigs as that is what I'm beginning to think we are. They tell us its only trial and error but its our lives in their hands. Give us what we need instead of some cheap substitute as we with Parkinson's suffer enough with the condition .